My husband is very aggressive. He is bipolar. His lithium level was very very low. He started taking lithium 10 months ago and was doing better. 5 months ago he decided he won t take the full dose in the evening and split it in half. He won't listen to anybody and it's obvious the dose is not strong enough he is becoming very aggressive again. I wish I could dissolve the other half in some liquid to force him to take it. But will the medication has the same effect if it is dissolved? I wonder if it won't go too quickly in his system?
Is it safe to dissolve lithium . Will it have the same effect?
Added 2 Dec 2014:
Ok i just read do not break an extended release caplet. I don t know what to do. Can anybody give me advises on how to cope with a bipolar husband who does not want to take his medication properly. This is very stressful. I m trying my best but it s becoming unbearable. I m even scared sometimes. I feel alone in this fight. The worst is when he s normal he is so charming and caring.
Flo... NO.NO... NO... You did not say but there are all kinds of lithium you can not heat it up or it well loose its potiency,,, and also many of them are time release and can not be broken..if he well not take the whole amout at once you are going to have to talk to his doctor before he gets confused and gets toxic, or just plain not enough and starts to really act out... Lithium is a natural drug salt that they have to check the levels so the doctor could talk to him that his levels are off but he must know he is not taking the right amout so he does not increase it..Try and talk to him prior to you husband seeing him..And let him catch him..give the doctor a call as soon as possible i wish i could be of more help but this is a big problem with this mental health issue hang in there Chuck1957
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Feb 2011 • 2 answers
Posted 20 Nov 2012 • 2 answers
Posted 26 Mar 2014 • 1 answer
Posted 26 Feb 2015 • 2 answers
Posted 25 Jun 2016 • 1 answer